MAUDE Adverse Event Report: COOK INC COOK CVC TRIPLE LUMEN POWER-INJECTABLE CENTRAL VENOUS CATHETER TRAY; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK CVC TRIPLE LUMEN POWER-INJECTABLE CENTRAL VENOUS CATHETER TRAY; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G58905
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: additional common name: dre dilator, vessel, for percutaneous catheterization.D2b: additional product code: dre.E3: occupation: value analysis manager.G4: pma/510(k) #: k182252.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a catheter hub from a 'cook cvc triple lumen power-injectable central venous catheter tray' was cracked and leaking.The patient's central line was noted to be leaking at the hub of the blue port.Upon closer observation by the staff, the hub was noted to be cracked.When the catheter was flushed, "it would shoot water out of the crack in the hub" the catheter was removed after discussing with the provider.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation it was reported that the blue port of a cook cvc triple lumen power-injectable central venous catheter tray was cracked and leaking.The line placed on (b)(6) 2024.Later, when the catheter was flushed, "it would shoot water out of the crack in the hub¿ the catheter was removed on (b)(6) 2024 after discussing with the provider.It is unknown if the device was replaced.No adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the documentation, including the complaint history, quality control procedures, device history record (dhr), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified one additional complaint on the reported lot for a different failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Product labeling review: the product ifu, [c_t_cteulm_rev1] ¿cook unimpregnated central venous catheter with power injection,¿ provides the following information to the user related to the reported failure mode: warnings ¿the safe and effective use of central venous catheters with power injector pressures (safety cut-off) set above 325 psi has not been established for 4.0 and 5.0 french and 7.0, 8.0 ,9.0, and 10.0 french, respectively.Do not power inject if maximum injection rate cannot be verified to be limit of 3ml/sec for 4.0 and 5.0 french and 10 ml/sec for 7.0.8.0.9.0.And 10.0 french.To safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 250 psi and maximum flow rate of 3 ml/sec for 4.0 and 5.0 french and 325 psi and that the maximum flow of 10ml/sec for 7.0, 8.0, 9.0, and 10.0 french.Do not exceed the maximum flow rate of 3ml/sec for 4.0 and 5.0 french and 10ml/sec for 7.0, 8.0, 9.0, and 10.0 french.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.¿ precautions ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ instructions for use power injection procedure ¿6.Conduct study using the power injector, making sure not to exceed the maximum flow rate of 3ml/sec or pressure limit safety cut-off of 250 psi for 4.0 and 5.0 french catheters or the maximum flow rate of 10ml/sec or pressure limit safety cut-off of 325 psi for 7.0, 8.0, 9.0, and 10.0 french catheters.¿ how supplied, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.A capa was previously opened to further investigate this failure mode.Investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication (such as fluids remaining on the hub) during application of external components may further contribute to over-engagement by introducing additional forces to the hub.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CVC TRIPLE LUMEN POWER-INJECTABLE CENTRAL VENOUS CATHETER TRAY
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20495131
Report Number1820334-2024-01383
Device Sequence Number14341026
Product Code FOZ
UDI-Device Identifier00827002589056
UDI-Public(01)00827002589056(17)260430(10)15623188
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberG58905
Device Catalogue NumberUTLMY-7.0-32-1-20-IHI
Device Lot Number15623188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown